# SDR 20001108SH019

- Difficulty date: October 27, 2000
- Submitted: November 8, 2000
- Operation: General aviation
- Aircraft: N1933M
- Make and model: Cessna 182P
- Aircraft serial: 18264487
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Spring
- Part number: 07416301
- Condition: Cracked
- Location: Step Bracket
- Component: Main Gear
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THREE YEARS AFTER REPAIR OF CRACKS IN MAIN LANDING GEAR LEG FAIRING USING A RIVETED PATCH, FOUND THAT HEADS OF RIVETS HAD WORN 7 HOLES (DEPRESSIONS) ABOUT .010 INCH DEEP IN GEAR LEG.  CONSULTED CESSNA TECH SERVICE WHO STATED LEG MUST BE REPAIRED OR REPLACED DUE TO DAMAGE THROUGH SHOT PEENED LAYER.  REPAIR IMPOSSIBLE LOCALLY BECAUSE NO FACILITY TO SHOT PEEN AREA THAT HAD TO BE GROUND AND POLISHED OUT.  SUBMITTER RECOMMENDED THAT ANY PATCHING OF FAIRING BE COVERED WITH ANTI-ABRASION TAPE.  ALSO A GOOD IDEA TO REMOVE FAIRING PERIODICALLY TO EXAMINE GEAR LEG FOR WEAR AND TO RENEW ANTI-ABRASION TAPE.  (X)
